MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G23129
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The approach was gained from oral, targeting the common bile duct.The patient had jaundice.On (b)(6), the reported stent was placed in the middle bile duct.After the placement, the stent could not be fully expanded.(50% of full expansion)/the stent remain partially constrained after placement, though jaundice decreased (improved).On (b)(6) 2020, due to the increase of jaundice, it was confirmed by abdominal x-ray that the reported stent have migrated to the upper bile duct.((b)(4)) it is a situation that the reported stent is not placed in the stenosis part.On (b)(6), since drainage became impossible, evo-10-11-8-b was placed from the middle of the reported stent out to the duodenal papilla by using stent-in-stent technique as a retreatment((b)(4)).Due to the retreatment, hospitalization became extended.After the retreatment, jaundice decreased (improved), but the patient has developed retrograde cholangitis (this report).Retrograde cholangitis has been treated, and as of (b)(6) 2020, the patient is improving/getting better and the patient will undergo chemotherapy soon.Patient outcome: jaundice decreased (improved), but the patient has developed retrograde cholangitis.Retrograde cholangitis has been treated, and as of (b)(6) 2020, the patient is improving/getting better and the patient will undergo chemotherapy soon.
 
Additional Manufacturer Narrative
This is a cancellation report.As per clinical input received on 09-dec-2020 'yes, the stent migrated out of the obstructed area, which was the reason another stent was placed.The obstruction due to stent migration could cause jaundice and/or retrograde cholangitis.¿ as all events are cascading.Therefore current mdr no longer required as pr 310190 (emdr 3001845648-2020-00805) will capture stent migration, jaundice and cholangitis.
 
Event or Problem Description
This is a cancellation report.As per clinical input received on (b)(6) 2020 'yes, the stent migrated out of the obstructed area, which was the reason another stent was placed.The obstruction due to stent migration could cause jaundice and/or retrograde cholangitis.¿ as all events are cascading.Therefore current mdr no longer required as pr 310190 (emdr 3001845648-2020-00805) will capture stent migration, jaundice and cholangitis.
 
Event or Problem Description
Supplemental report required to revoke previously submitted cancellation report.Clinical input received 12-jan-2021."only if there was no detailed or further information, medical affairs will presume the most likely scenarios based on the medical/clinical knowledge.However, if physician had provided their thoughts or opinion or possible reason in relation to the adverse event.We would normally take physician¿s feedback as they are the experts in the field who had the best knowledge of what and how the procedure being performed.Therefore, in this case if the physician thinks the retrograde cholangitis was caused by using stent-in-stent technique, we should take it as the root of cause." (b)(4) will remain opened to capture retrograde cholangitis as a procedure related (stent-in-stent) complication.The approach was gained from oral, targeting the common bile duct.The patient had jaundice.On september 3rd, the reported stent was placed in the middle bile duct.After the placement, the stent could not be fully expanded.(50% of full expansion)/the stent remain partially constrained after placement, though jaundice decreased (improved).On (b)(6) 2020, due to the increase of jaundice, it was confirmed by abdominal x-ray that the reported stent have migrated to the upper bile duct.((b)(4)) it is a situation that the reported stent is not placed in the stenosis part.On september 24th, since drainage became impossible, evo-10-11-8-b was placed from the middle of the reported stent out to the duodenal papilla by using stent-in-stent technique as a retreatment(cook ref (b)(4)).Due to the retreatment, hospitalization became extended.After the retreatment, jaundice decreased (improved), but the patient has developed retrograde cholangitis (this report).Retrograde cholangitis has been treated, and as of 10/20, the patient is improving/getting better and the patient will undergo chemotherapy soon.Patient outcome: jaundice decreased (improved), but the patient has developed retrograde cholangitis.Retrograde cholangitis has been treated, and as of 10/20, the patient is improving/getting better and the patient will undergo chemotherapy soon.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
This file is related to complaint file (b)(4) ¿stent migration¿.3001845648-2020-00805 device evaluation: the device evaluation could not be completed as the evo-10-11-8-b device or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number c1688879 did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label: as per the instructions for use, ifu0056 which informs the user that '' potential complications associated with ercp include, but are not limited to; pancreatitis, cholangitis , cholecystitis, cholestasis aspiration, perforation ,haemorrhage ,infection, sepsis, allergic reaction to contrast or medication, hypotension, respiratory depression or arrest, cardiac arrhythmia or arrest.The ifu also states "in the event a single stent will not adequately cover the stricture, a second stent of the same diameter should be placed providing adequate overlapping (minimum 1cm) of the initially placed stent to ensure a bridging of the stricture between the stents." there is no evidence to suggest that the customer did not follow the instructions for use.The japanese packaging insert c-es1607y02 supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Root cause analysis: a definitive root cause could not be determined from the available information.As per additional information provided ¿regarding retrograde cholangitis, the physician thinks placing evo-10-11-8-b (the second stent of the retreatment)from the middle of the reported stent ((b)(4) the first stent) by using stent-in-stent technique is a cause.¿ additionally a possible root cause could be attributed to patient condition related, as per instructions for use, cholangitis is listed as a complication following the placement of this device.Summary of investigation: according to the customer the patient developed retrograde cholangitis confirmed quantity of 1 device, confirmed used.According to the initial report, the retrograde cholangitis has been treated.Investigation findings conclude a possible root cause regarding retrograde cholangitis, the physician thinks placing evo-10-11-8-b (the second stent of the retreatment)from the middle of the reported stent ((b)(4) the first stent) by using stent-in-stent technique is a cause.¿ complaint confirmed based on customer testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to completion of the investigation on 13oct2022.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
limerick
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
limerick 
MDR Report Key10849886
Report Number3001845648-2020-00872
Device Sequence Number19078249
Product Code FGE
UDI-Device Identifier10827002231297
UDI-Public(01)10827002231297(17)211204(10)C1688879
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2021
Device Model NumberG23129
Device Catalogue NumberEVO-10-11-8-B
Device Lot NumberC1688879
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer10/20/2020
10/20/2020
10/20/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/16/2020
02/10/2021
11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown